Alert archive / Illinois / Frost Advisories in 2010
Frost Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Apr 27, 2010, 1:56 PM CDT for 17 counties in Illinois. It took effect at Apr 28, 2010, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2010, 1:56 PM CDT (18:56 UTC)
- In effect from
- Apr 28, 2010, 1:00 AM CDT
- Expired
- Apr 28, 2010, 7:45 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 53 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WWUS73 KILX 271856 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 156 PM CDT TUE APR 27 2010 ...CHILLY AIR TO RESULT IN FROST LATER TONIGHT... .A CLEAR SKY WILL COMBINE WITH LIGHT WINDS AND DRY AIR. THIS WILL RESULT IN TEMPERATURES DROPPING INTO THE MIDDLE 30S LATER TONIGHT UNTIL SHORTLY AFTER DAYBREAK WEDNESDAY MORNING. ILZ027>031-037-038-043>046-055>057-062-063-068-280400- /O.NEW.KILX.FR.Y.0002.100428T0600Z-100428T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-CRAWFORD- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE...CHARLESTON...MATTOON 156 PM CDT TUE APR 27 2010 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURE...TEMPERATURES WILL BOTTOM OUT IN THE MIDDLE 30S LATE TONIGHT. AS A RESULT...AREAS OF FROST ARE EXPECTED. * IMPACTS...DUE TO THE RECENT STRETCH OF UNSEASONABLY WARM WEATHER...MANY OUTDOOR PLANTS ARE AHEAD OF SCHEDULE THIS SPRING. SINCE THE GROWING SEASON HAS GOTTEN OFF TO AN EARLY START...THERE IS THE POTENTIAL FOR DAMAGE DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SHIMON
3 follow-up statements
584 WWUS73 KILX 280240 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 940 PM CDT TUE APR 27 2010 ...FROST EXPECTED TONIGHT... ILZ027>031-037-038-043>046-055>057-062-063-068-281300- /O.CON.KILX.FR.Y.0002.100428T0600Z-100428T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-CRAWFORD- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE...CHARLESTON...MATTOON 940 PM CDT TUE APR 27 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURE...TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLE 30S TONIGHT. AS A RESULT...AREAS OF FROST ARE EXPECTED. * IMPACTS...DUE TO THE RECENT STRETCH OF UNSEASONABLY WARM WEATHER...MANY OUTDOOR PLANTS ARE AHEAD OF SCHEDULE THIS SPRING. SINCE THE GROWING SEASON HAS GOTTEN OFF TO AN EARLY START...THERE IS THE POTENTIAL FOR DAMAGE DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BARNES
350 WWUS73 KILX 280848 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 348 AM CDT WED APR 28 2010 ...FROST EXPECTED EARLY THIS MORNING... ILZ027>031-037-038-043>046-055>057-062-063-068-281300- /O.CON.KILX.FR.Y.0002.000000T0000Z-100428T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-CRAWFORD- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE...CHARLESTON...MATTOON 348 AM CDT WED APR 28 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE...TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLE 30S EARLY THIS MORNING. AS A RESULT...AREAS OF FROST ARE EXPECTED. * IMPACTS...DUE TO THE RECENT STRETCH OF UNSEASONABLY WARM WEATHER...MANY OUTDOOR PLANTS ARE AHEAD OF SCHEDULE THIS SPRING. SINCE THE GROWING SEASON HAS GOTTEN OFF TO AN EARLY START...THERE IS THE POTENTIAL FOR DAMAGE DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AUTEN
781 WWUS73 KILX 281245 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 745 AM CDT WED APR 28 2010 ...FROST ADVISORY HAS BEEN CANCELLED... ILZ027>031-037-038-043>046-055>057-062-063-068-281345- /O.CAN.KILX.FR.Y.0002.000000T0000Z-100428T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-CRAWFORD- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE...CHARLESTON...MATTOON 745 AM CDT WED APR 28 2010 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE BEGINNING TO RISE ABOVE FREEZING FROM THE MORNING SUN. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ AUTEN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 27, 12:57 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 27, 12:57 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1257 PM CDT TUE APR 27 2010 .DISCUSSION... ISSUED 1131 AM CDT TUE APR 27 2010 CLEARING SKIES AND COOLER TEMPERATURES IN THE WAKE OF LAST NIGHTS BRIEF RAIN SHOWERS IN THE SWRN CWA. NORTHERLY WINDS KEEPING THE TEMPERATURES IN CHECK FOR THE FA. GENERAL FORECAST IS WELL ON TRACK WITH DRIER AIR MOVING IN FROM THE NORTH OVER THE MIDWEST. NO UPDATES ANTICIPATED FOR THE FORECAST. && .AVIATION... ISSUED 1252 PM CDT TUE APR 27 2010 NOT A LOT OF SHIFT IN THE FORECAST FROM THIS MORNING. SCT CU STRIP ACROSS CENTRAL ILLINOIS THIS AFTERNOON WITH SOME LINGERING CIRRUS IN THE AREA. HAVE MOSTLY NERLY WINDS UNTIL THIS EVENING AS THE WINDS GET VERY LIGHT. SKC IN THE OVERNIGHT WILL BRING A RISK FOR FROST IN THE NE...THO VISIBILITIES ARE ANTICIPATED TO STAY UP. LIGHTER WINDS CONTINUE THROUGH THE MORNING AS THE SFC RIDGE STAYS OVERHEAD. SOUTHERLY WINDS SLOWLY RETURN TOMORROW MID MORNING. HJS && .PREV DISCUSSION... ISSUED 315 AM CDT TUE APR 27 2010 INITIAL FORECAST CONCERN IS RAIN CHANCES TODAY OVER SOUTHERN COUNTIES AS UPPER LEVEL LOW OVER CENTRAL MO MOVES SE INTO TN BY EARLY AFTERNOON. THEN LOOKING AT COOLER 30S OVERNIGHT AND PATCHY FROST POSSIBILITIES OVERNIGHT OVER EAST CENTRAL IL AS HIGH PRESSURE SETTLES INTO IL. 00Z GFS HAS TRENDED SLOWER WITH COLD FRONT MOVING INTO THE GREAT PLAINS THU NIGHT AND SLOWER WITH MOVING QPF INTO CENTRAL IL LATER THU NIGHT WHILE FAVORED 00Z NAM...ECMWF AND GEM MODELS CONTINUE TO BE SLOWER THAN 00Z GFS MODEL KEEPING IL DRY THU NIGHT. MORE UNSETTLED WEATHER PATTERN TO OCCUR FROM FRI THROUGH MON WITH IL IN A SW UPPER LEVEL FLOW. MET AND MAV GUIDANCE TEMPS SIMILAR THROUGH THU AND FOLLOWED CLOSELY. SHORT TERM...TODAY THROUGH THURSDAY NIGHT. 08Z/3 AM SURFACE MAP SHOWS STRONG 987 MB LOW PRESSURE OFF THE LONG ISLAND NY SHORE WHILE WEAKER 1001 MB LOW PRESSURE OVER SE INDIANA WITH A SURFACE TROF EXTENDING BACK INTO CENTRAL IL INTO EASTERN IA. ALOFT A 543 DM 500 MB LOW WAS OVER CENTRAL MO. NEARLY STATIONARY NARROW BAND OF MODERATE TO HEAVY RAIN SHOWERS OVER SW COUNTIES SW OF A SPRINGFIELD TO ROBINSON LINE. THESE SHOWERS EXTEND INTO SE IA AND INTO SW INDIANA A AND WESTERN KY. TEMPS WERE IN THE MID 40S TO LOWER 50S OVER CENTRAL/SE IL WITH COOLEST READINGS NE AREAS WHERE CLOUD COVER NOT AS DENSE. MODELS CONTINUE TO MOVE UPPER LEVEL LOW FROM CENTRAL MO INTO TN BY EARLY THIS AFTERNOON AS IT OPENS UP AND INTO THE SOUTHERN APPALACHIANS BY SUNSET. SHOWERS WILL DIMINISH ACROSS THE SW COUNTIES DURING THE MORNING WITH JUST A SLIGHT CHANCE OF SHOWERS IN SE IL THIS AFTERNOON. CLOUDS WILL DECREASE FROM THE NORTH AS HIGH PRESSURE FROM CENTRAL CANADA AND ACROSS THE GREAT PLAINS SETTLES INTO THE MS VALLEY LATER TODAY. SKIES BECOME PARTLY TO MOSTLY SUNNY DURING THE DAY...STAYING CLOUDY LONGER IN SE IL CLOSER TO EXITING UPPER LEVEL LOW/TROF. HIGHS NEAR 60F OR LOWER 60S TODAY WITH NORTH WINDS 10 TO 15 MPH AND GUSTS NEAR 20 MPH. HIGH PRESSURE RIDGE DRIFTS EAST OVER IL TONIGHT READING THE IL/IN BORDER BY DAWN WED. LOWS IN THE 30S TONIGHT WITH COOLEST READINGS IN EAST CENTRAL IL WHERE PATCHY FROST LIKELY FROM 2 TO 8 AM WED. HIGH PRESSURE DRIFTS EAST OF IL WED WITH RETURN SOUTHERLY FLOW AND AMPLE SUNSHINE WITH UPPER LEVEL RIDGE MOVING INTO THE EASTERN PLAINS AND STARTING A WARM UP WITH SEASONABLE HIGHS WED IN THE MID TO UPPER 60S. NOT AS COOL WED NIGHT WITH LOWS 45 TO 50F AND COOLEST IN EASTERN IL. BREEZY SOUTH WINDS THU WITH HIGH PRESSURE OVER THE EASTERN GREAT LAKES AND ATLANTIC STATES AND COLD FRONT MOVING INTO THE CENTRAL PLAINS. UPPER LEVEL RIDGE OVER IL THU AND THIS TO PROVIDED PARTLY TO MOSTLY SUNNY SKIES AND WARM HIGHS IN THE MID TO UPPER 70S. THU NIGHT NOW LOOKS DRY EVEN OVER THE IL RIVER VALLEY AND JUST KEPT A SLIGHT CHANCE OF CONVECTION AFTER MIDNIGHT THU NIGHT NW OF THE IL RIVER. LONG TERM...FRIDAY THROUGH MONDAY. LONG RANGE EXTENDED MODELS/ENSEMBLES STILL NOT IN THE BEST AGREEMENT DURING THIS PERIOD AS MORE UNSETTLED WEATHER PATTERN TAKES SHAPE. 00Z GFS STILL BULLISH IN SPREADING QPF ACROSS IL FRI...THOUGH PAST FEW RUNS IT WAS SPREADING IN QPF ACROSS THE STATE AS EARLY AS THU NIGHT. 00Z ECMWF MODEL IS SLOWEST WITH KEEPING IL DRY FRI WHILE OTHER MODELS IN BETWEEN. HAVE 30-40% CHANCE OF SHOWERS AND THUNDERSTORMS FRI WITH HIGHEST POPS OVER THE IL RIVER VALLEY. BREEZY SOUTH WINDS AGAIN FRI BUT MORE CLOUD COVER THAN THU WITH WARM HIGHS IN THE UPPER 70S TO NEAR 80F. BETTER CHANCE OF CONVECTION FRI NIGHT AS THIS APPEARS TO BE THE TIME COLD FRONT MOVES INTO IL. MODELS SHOW ENERGY EJECTING NE FROM STRONG UPPER LEVEL TROF IN THE ROCKIES LATER SAT AND SAT NIGHT WITH ANOTHER GOOD CHANCE OF CONVECTION. SHOWER AND THUNDERSTORMS CHANCES STILL APPEAR TO LINGER THROUGH MON WITH WARM HIGHS IN THE MID TO UPPER 70S DURING THIS PERIOD. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 27, 11:33 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1133 AM CDT TUE APR 27 2010 ILZ036-040-041-047-049-050-281100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 1133 AM CDT TUE APR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MINOR FLOODING IS EXPECTED TO DEVELOP ALONG PORTIONS OF THE ILLINOIS RIVER THIS WEEK. THE RIVER AT BEARDSTOWN IS EXPECTED TO REACH FLOOD STAGE ON WEDNESDAY. PERIODIC THUNDERSTORMS ARE EXPECTED FROM LATE THURSDAY NIGHT THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THESE WILL BE SEVERE. HOWEVER...AN ACCUMULATION OF HEAVY RAINFALL IS POSSIBLE DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ042-048-051>054-056-061>063-066>068-071>073-281100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- LAWRENCE-LOGAN-MACON-MENARD-MOULTRIE-RICHLAND-SANGAMON-SHELBY- 1133 AM CDT TUE APR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORMS ARE EXPECTED FROM LATE THURSDAY NIGHT THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THESE WILL BE SEVERE. HOWEVER...AN ACCUMULATION OF HEAVY RAINFALL IS POSSIBLE DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-037-038-043>046-055-057-281100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT- STARK-TAZEWELL-VERMILION-WOODFORD- 1133 AM CDT TUE APR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FROST WILL BE POSSIBLE LATE TUESDAY NIGHT...ESPECIALLY IN AREAS NORTH OF I-74. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORMS ARE EXPECTED FROM LATE THURSDAY NIGHT THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THESE WILL BE SEVERE. HOWEVER...AN ACCUMULATION OF HEAVY RAINFALL IS POSSIBLE DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:46 PM CDT | Flash Flood Warning | ILX | Morgan | 3 hr |
| Apr 27, 11:15 AM CDT | River Flood Warning | ILX | Clay, Richland | 51 hr |
Nearby
Frost Advisories in Illinois, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.